Hi, after using 4% hydroquinone for dark spots out of acne, I noticed dark- brownish signs on my face. these signs did not fade away. my skin is tanned but I applied the cream in winter at night. will theses signs stay forever? :(
Hydroquinone 4% Side Effects?
Doctor Answers (1)
Dark spots after acne and hydroquinone
Without knowing more or seeing a picture it is difficult to answer this question. It sounds like you have post-inflammatory hyperpigmentation from acne which can take months to fade even with the use of hydroquinone. If you get irritated from the use of hydroquinone, this can also cause hyperpigmentation. Rarely, with long term abuse of hydroquione, dark nodules of exogenous ochronosis can develop and these are often permanent. I suggest you discuss this problem with a board-certified dermatologist.
Web reference: http://www.aglowdermatology.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.